| Model Number |
CL-2295 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak from the cool line catheter (lot 196904) was confirmed during functional testing.During the in/out lumen flushing, a leak was observed from the proximal end of the distal balloon due to a tear in the balloon.The probable root cause of the reported complaint was a latent material defect.Visual inspection of the returned catheter was performed, and no physical damage was observed on the catheter.Blood residue was observed in the balloons and luered tubings.Functional testing was the returned catheter performed.All infusion ports and lumen were flushed without resistance.During the in/out lumen flushing, a leak from the distal balloon was observed, located at 1.5 cm away from the proximal end of the distal balloon, confirming the reported complaint.The returned cool line catheter was inspected under a microscope and a very small tear on the distal balloon was observed.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.Historical complaints were reviewed for information related to the reported complaint, and there were no similar complaints reported for the cool line catheter with lot number 196904.
Event or Problem Description
Ivtm therapy using the cool line catheter (lot 196904) was started.Approximately two hours after the start, the air trap alarm on the thermogard xp ivtm system sounded, and blood was observed flowing into the saline bag.Since the patient's condition was stable, the use of thermogard was discontinued.The alarm on the console was cleared.No device malfunction is suspected for the start-up kit (suk).No patient injuries were reported.